Wildfire, Oldham
- When
- December 27, 1:00 PM CST to 4:00 PM CST
- Where
- Oldham forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The Oldham county wildfire started around 1300 CST about two miles west of Wildorado in Oldham county. The wildfire, which was caused by sparks from a pickup truck on Interstate 40, was contained just before 1600 CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Oldham county wildfire started around 1300 CST about two miles west of Wildorado in Oldham county. The wildfire, which was caused by sparks from a pickup truck on Interstate 40, was contained just before 1600 CST. The wildfire burned a measured nine hundred and thirty-six acres and there were no reports of damage to structures or reports of injuries. However, two homes and one other structure were threatened near the Deaf Smith county and Oldham county line on Oldham county Road 44. The Interstate nor any other roads in Oldham or Deaf Smith counties closed due to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 27, 11:30 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1130 AM CST MON DEC 27 2010 .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH MIDDAY TUESDAY. HIGH CLOUDS WILL BE GRADUALLY LOWERING LATE TODAY AND OVERNIGHT AS THE MAIN DISTURBANCE APPROACHES FROM THE SOUTHWEST AND BRINGS IN MID AND HIGH LEVEL MOISTURE. INDICATORS SHOW CEILINGS COULD TOUCH MVFR LEVELS AFTER SUNRISE TUESDAY MORNING. A WEAK SURFACE FRONT HAS MOVED PAST ALL FORECAST POINTS AND NORTH WINDS COULD BE GUSTY FOR A BRIEF TIME THIS AFTERNOON. WYNNE && .PREV DISCUSSION... /ISSUED 529 AM CST MON DEC 27 2010/ AVIATION... A COLD FRONT OVER THE FAR NORTHWEST PART OF THE CWA WILL MOVE SOUTHEAST TODAY. THE FRONT SHOULD BE THROUGH THE GUY AND DHT TAF SITES BETWEEN 6 AND 7 AM. THEN THE FRONT IS EXPECTED TO BE THROUGH THE AMA TAF SITE BETWEEN 10 AND 11 AM. THE WINDS WILL BE UP IN THE 15 TO 20 KNOT RANGE WITH HIGHER GUSTS UNTIL ABOUT MID AFTERNOON WHEN THE WINDS SHOULD DECREASE AND THEN THEY WILL BECOME LIGHT AND VARIABLE OVERNIGHT. CLOUDS WILL CONTINUE TO THICKEN AND LOWER THROUGH THIS FORECAST...BUT THEY WILL STAY VFR. A PATCH OF LOW CLOUDS WITH CIGS CLOSE TO THE IFR RANGE ARE TRYING TO BUILD SOUTH THROUGH WESTERN KANSAS TOWARD THE GUY TAF SITE THIS MORNING. DO NOT THINK THESE LOW CLOUDS WILL MAKE IT TO THE GUY TAF SITE AS DRIER AIR IS FILTERING IN WITH THE COLD FRONT WHICH SHOULD HELP TO DISSIPATE THE CLOUDS. PREV DISCUSSION... /ISSUED 427 AM CST MON DEC 27 2010/ DISCUSSION... STRONG WINDS AND POSSIBLE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY ARE THE MAIN FORECAST CONCERNS. LATEST MODELS WERE IN GOOD GENERAL AGREEMENT THROUGH THURSDAY...THEN DIVERGED...MAINLY WITH THE HANDLING AND PROGRESSION OF A MID/UPPER TROUGH OF LOW PRESSURE AND THE AMOUNT OF MOISTURE ASSOCIATED WITH IT. MAINLY PREFERRED A 00Z GFS/GEM AND 03Z SREF BLEND. THE ONLY CHANGE TO THE PREVIOUS FORECAST WAS TO REMOVE CHANCES OF LIGHT SNOW FRIDAY NIGHT AND SATURDAY AS BELIEVE THE AIR WILL BE TOO DRY. AT 415 AM ACROSS THE PANHANDLES...MOSTLY CLEAR AND COLD CONDITIONS WERE OCCURRING WITH SURFACE TEMPERATURES RANGING FROM 18 NEAR GREENBELT LAKE TO 35 NEAR BOOTLEG. A WEAK COLD FRONT WAS LOCATED FROM NEAR CLAYTON NEW MEXICO AND ALONG THE COLORADO AND KANSAS STATE LINE...MOVING SOUTHEAST. TODAY...THE WEAK COLD FRONT WILL MOVE THROUGH MUCH OF THE PANHANDLES...BRINGING A WIND SHIFT TO THE NORTH AND COOLER CONDITIONS...EXCEPT FOR THE FAR EAST PANHANDLES. MID/HIGH LEVEL CLOUD COVER WILL SLOWLY INCREASE THROUGH THE DAY...BUT A GOOD AMOUNT OF SUN IS EXPECTED. THE ONLY EXCEPTION MAY BE AREAS NORTH OF A BOISE CITY TO BORGER TO BEAVER LINE WHERE LOW STRATUS CLOUDS BELOW 1000 FT AGL MAY OCCUR THIS MORNING AS LATEST 11-3.9U SATELLITE INDICATED THESE CLOUDS DEVELOPING OVER FAR WEST KANSAS...SLOWLY MOVING SOUTH. GENERALLY WENT NEAR 00Z MAVMOS HIGHS...EXCEPT FOR THE AREAS AFFECTED BY LOW STRATUS CLOUDS WHERE WENT A FEW DEGREES BELOW. TONIGHT THROUGH TUESDAY NIGHT...DRY AND MOSTLY CLOUDY CONDITIONS CAN BE EXPECTED. THINK DRY LOW LEVELS SHOULD KEEP PRECIPITATION FROM REACHING THE GROUND...THOUGH WOULD NOT BE COMPLETELY SURPRISED IF A FEW SPRINKLES OCCURRED ON TUESDAY. 00Z MAVMOS LOWS TONIGHT AND TUESDAY NIGHT WERE GENERALLY ACCEPTED. WENT SEVERAL DEGREES BELOW 00Z MAV/METMOS NUMBERS FOR HIGHS ON THURSDAY...MAINLY IN THE LOWER TO MID 40S AS ABUNDANT CLOUDS SHOULD LIMIT HEATING. WEDNESDAY AND WEDNESDAY NIGHT...INCREASING DOWNSLOPING WEST TO SOUTHWEST WINDS WILL ALLOW FOR WARMER CONDITIONS. SUSTAINED WINDS MAY APPROACH 30 MPH WITH A FEW GUSTS OVER 40 MPH...BUT THINK WINDS WILL REMAIN BELOW ADVISORY CRITERIA OF 35 MPH SUSTAINED. 00Z MAVMOS HIGHS IN THE UPPER 50S TO LOWER 60S APPEARED REASONABLE AND WERE ACCEPTED. LOWS SHOULD MAINLY BE IN THE 30S. THURSDAY...WINDY CONDITIONS CAN BE EXPECTED. THINK WILL BE CLOSE TO WIND ADVISORY CRITERIA...ESPECIALLY DURING THE AFTERNOON HOURS...AS COLD AIR ADVECTION WILL ENHANCE DEEP MIXING...UP TO 700 MB. THINK SUSTAINED WINDS WILL MAINLY BE IN THE 25 TO 40 MPH RANGE WITH GUSTS OVER 50 MPH POSSIBLE. CLOUDS WILL INCREASE THROUGH THE DAY. LATEST MODELS INDICATED WEAK INSTABILITY AND LIGHT QPF/RAINFALL AMOUNTS DURING THE AFTERNOON HOURS...BUT WAS NOT CONFIDENT ENOUGH TO ADD RAIN CHANCES TO THE FORECAST...ESPECIALLY AS MODELS MAY BE DEPICTING TOO MUCH LOW LEVEL MOISTURE. HIGHS ARE EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S. THURSDAY NIGHT THROUGH SUNDAY...MUCH COLDER CONDITIONS CAN BE EXPECTED. THINK COLD FRONT PASSAGE WILL OCCUR LATE THURSDAY NIGHT INTO FRIDAY MORNING. WINDS MAY BE STRONG AND GUSTY JUST BEHIND THE FRONT. PREFERRED THE DRIER 00Z GEM SOLUTION WHICH DEPICTED SURFACE DEWPOINTS DROPPING IN THE SINGLE DIGITS BY FRIDAY NIGHT. KEPT 20 PERCENT CHANCE OF LIGHT SNOW ON FRIDAY MAINLY OVER THE OKLAHOMA PANHANDLE WHERE MOISTURE MAY BE DEEP ENOUGH TO SUPPORT IT. REMOVED CHANCES FRIDAY NIGHT AND SATURDAY OVER THE AREA DUE TO LACK OF DEEP MOISTURE...ESPECIALLY WITH VERY DRY NORTHERLY FLOW. WENT NEAR THE COLDER 00Z MEXMOS FOR TEMPERATURES. WIND CHILL VALUES MAY DROP BELOW ZERO SATURDAY MORNING AND POSSIBLY BE NEAR ADVISORY CRITERIA OF -5 OR BELOW. MBS FIRE WEATHER... HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT TODAY AND TUESDAY. WINDY AND WARMER CONDITIONS CAN BE EXPECTED WEDNESDAY AND THURSDAY WHICH MAY RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. NOT CONFIDENT ABOUT ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS DURING THIS TIME FRAME WITH SOME QUESTIONS IN REGARDS TO THE AMOUNT OF LOW LEVEL MOISTURE. THURSDAY MAY HAVE THE BETTER POTENTIAL FOR ELEVATED TO CRITICAL FIRE WEATHER DUE TO BETTER MIXING. WILL KEEP MENTION IN HWO FOR NOW. MBS && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/01
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 456 AM CST MON DEC 27 2010 OKZ001>003-TXZ001>020-272200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 456 AM CST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON WEDNESDAY AND THURSDAY AS DRY WESTERLY WINDS INCREASE. A WIND ADVISORY MAY BE NEEDED ON THURSDAY...AS WINDS COULD EXCEED 35 MPH WITH HIGHER GUSTS...PARTICULARLY ACROSS WESTERN SECTIONS OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273982.